Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 14, NWS Tallahassee, FL

June 14, 2023Dougherty County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 14, 2023, 5:55 PM EDT for Dougherty County, Georgia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2023, 5:55 PM EDT (21:55 UTC)
Expired
Jun 14, 2023, 9:30 PM EDT
In force
4 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Dougherty County, GA

The radar

The Ft Rucker radar (KEOX), 128 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:00 PM EDTFLASH FLOOD1 Ne Albany, GAMultiple flooded vehicle rescues occurring in Albany Georgia.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

513 
WGUS52 KTAE 142155
FFWTAE
GAC095-150130-
/O.NEW.KTAE.FF.W.0014.230614T2155Z-230615T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
555 PM EDT Wed Jun 14 2023

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Dougherty County in southwestern Georgia...

* Until 930 PM EDT.

* At 555 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen in the last 2 Hours. Additional rainfall amounts 
  of 1 to 3 inches are possible in the warned area. Flash flooding 
  is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Albany, Putney, East Albany, Turner City, Marine Corps Logistics 
  Base, Walker, Southwest Ga Regional A/P, Lockett Crossing, South 
  Albany, Radium Springs, Williamsburg, Pecan City, Ducker and Acree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3162 8445 3162 8405 3162 8403 3165 8403
      3165 8400 3163 8401 3161 8400 3156 8401
      3156 8399 3155 8398 3155 8400 3148 8400
      3148 8398 3146 8398 3146 8400 3144 8400
      3144 8442 3146 8441 3156 8445

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 5:07 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 14, 5:07 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
507 PM EDT Wed Jun 14 2023

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Thursday)
Issued at 416 PM EDT Wed Jun 14 2023

A rinse and repeat day is on tap for the foreseeable future. Wish we
had a better outlook, unfortunately the MCS parade continues.
Several more MCS's will move through the region over the next 24
hours. The ongoing one, one overnight tonight, one late tomorrow
morning into the afternoon, and another late tomorrow afternoon into
the evening. The greatest potential for severe will be through the
next 12 hours. With greater than 4000 J/kg of MLCAPE and 0-1km SRH
greater than 300 m2/s2, high-res guidance is currently painting an
MCS that blows through the region from NW to SE tonight. This MCS
have the potential to be a QLCS bow-type, which comes with all
hazard types. The SPC currently has our region outlined under a
moderate risk for tonight which includes a 10-14% tornado threat
across SE AL/SW GA, with a 45-59% threat of severe winds, and a 30
to 44% threat of severe hail across the top half of our area. This
overnight MCS will have the potential to push all the way to the
Gulf, which the last few have failed to do. This will limit the
intensity for the two rounds tomorrow, since the atmosphere won't be
able to recover the moisture quickly enough before the forcing for
ascent arrives. However, this is a relative comparison, even if the
MCS's aren't as strong as tonights', this doesn't mean they won't be
potent. The SPC currently has a 5-9% tor threat and a 15-29% hail
and wind threat for tomorrow. Thus, it's not time to let our guard
down just yet. Given that tonight's MCS looks to be intense, make
sure to have multiple ways to receive warnings at night.

Overnight lows are expected to be in the low to mid 70s with daytime
highs in the upper 80s to low 90s.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 416 PM EDT Wed Jun 14 2023

More active weather is in the forecast for the short term.
Friday's forecast has been upgraded to Slight Risk for severe
weather (level 2 of 5). The troughing aloft and surface
boundaries, along with favorable CAPE and shear will support
strong to severe thunderstorms. Hail, damaging winds,and a few
tornadoes may be possible. Similar conditions are expected
Friday; however, given some model disagreements, we remain in a
Marginal Risk for severe weather (level 1 of 5) at this time.
There's also the possibility for some MCS type systems to roll
through, which could favor damaging winds.

With that being said, please make sure to continue to have
multiple ways to receive warnings. Know where your safe space is
from severe weather. For severe weather safety tips visit
weather.gov/safety.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 416 PM EDT Wed Jun 14 2023

Ensembles show an upper level trough continuing to influence our
weather. Active weather remains possible over the weekend and
into early next week. Rain and thunderstorms look likely each day,
with storms possibly being strong at times. It's early to say if
we'll have severe weather.

&&

.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Wed Jun 14 2023

VFR to MVFR conditions are expected through most of the TAF
period, thunderstorms will be ongoing for nearly the entire TAF
period and are expected to impact most if not all terminals.
Brief MVFR to IFR conditions are possible within thunderstorms.
Conditions may begin to improve by tomorrow afternoon.

&&

.MARINE...
Issued at 416 PM EDT Wed Jun 14 2023

Stormy weather is likely the next few days with multiple rounds
of showers and thunderstorms moving near or across the waters.
Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally southwest
winds are expected with periods of cautionary conditions possibly
starting tomorrow night.

&&

.FIRE WEATHER...
Issued at 416 PM EDT Wed Jun 14 2023

An unseasonably wet pattern will remain in place for the rest of this
week with the potential for severe weather each day. Elevated
transport winds will continue to contribute to pockets of high
dispersion over parts of Southeast Alabama, Southwest Georgia, and
the Florida Big Bend and Panhandle over the next few days

&&

.HYDROLOGY...
Issued at 416 PM EDT Wed Jun 14 2023

No major changes were made to the rainfall forecast for the next
few days. Periods of heavy rain will be possible through week,
with the greatest chances looking to be today through Friday. The
standard 4 to 8 inches is still forecast for portions SE AL and SW
GA, which is where the Flood Watch was hoisted earlier in the day.
Locally higher amounts could be possible if storms stall or train,
which correlates with the WPC Moderate and Slight Risks of
Excessive Rainfall. In our FL counties, lower amounts of 2 to 4
inches along I-10 and 1 to 3 inches for coastal communities are
possible. A Marginal Risk of Excessive Rain is forecast for these
areas today. The Excessive Rainfall risk for Thursday is Slight
for areas along and north of I-10, and Marginal for areas south.
Friday the majority of the CWA is in a Marginal Risk. Flooding
could range from nuisance and poor drainage to flash flooding if
storms drop substantial amounts of rain or train over an area.

In terms of rivers, we're expecting to see rises with several
points potentially reaching action stage along portions of the
Flint, Ochlockonee, and Choctawhatchee. If higher rainfall rates
are realized we could see rivers respond and potentially reach
minor flood stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   72  90  73  89 /  60  70  70  70
Panama City   75  87  74  87 /  50  60  70  70
Dothan        69  86  70  88 /  80  80  70  60
Albany        68  86  68  89 /  80  80  70  50
Valdosta      70  87  70  89 /  70  80  80  70
Cross City    72  89  74  89 /  40  70  70  70
Apalachicola  77  86  77  86 /  40  60  60  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.

     High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     FLZ108-112-114.

GA...Flood Watch through Friday evening for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Friday evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...KR
LONG TERM....KR
AVIATION...Oliver
MARINE...Merrifield
FIRE WEATHER...Oliver
HYDROLOGY...KR

In the hours before

Local storm report, Jun 14, 4:37 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
437 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tornado          1 NNE Nicholasville     31.42N 84.66W
06/14/2023                   Early              GA   Public

            Damage reported in the area of Quail Country
            Road.

&&
Local storm report, Jun 14, 5:12 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
512 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Hail             2 N Pecan City          31.55N 84.06W
06/14/2023  E3.00 inch       Dougherty          GA   Other Federal

            2-3 inch hail stones falling on the Albany
            Marine Corps logistic base.

&&

EB
Local storm report, Jun 14, 5:22 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
522 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             2 SSE Irwinville        31.62N 83.37W
06/14/2023  E1.75 inch       Irwin              GA   Public

            report of golf ball sized hail south of
            Irwinville.

&&

rh
Local storm report, Jun 14, 5:24 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
524 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Hail             Albany                  31.58N 84.17W
06/14/2023  E1.75 inch       Dougherty          GA   Public

            report of golf ball sized hail in Albany.

&&

rh
Local storm report, Jun 14, 5:28 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
528 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             2 SSE Irwinville        31.62N 83.37W
06/14/2023  E1.75 inch       Irwin              GA   Public

            Corrects time of previous hail report from 2
            SSE Irwinville. report of golf ball sized
            hail south of Irwinville.

&&

rh
Local storm report, Jun 14, 5:40 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
540 PM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Hail             1 SW Williamsburg       31.48N 84.13W
06/14/2023  E1.25 inch       Dougherty          GA   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:37 AM EDTFlood WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more64 hr
Jun 14, 8:44 AM EDTSpecial Weather StatementTAEBen Hill, Irwin46 min
Jun 14, 10:49 AM EDTSpecial Weather StatementTAEClay26 min
Jun 14, 11:27 AM EDTSpecial Weather StatementTAEBen Hill, Irwin33 min
Jun 14, 11:38 AM EDTTornado WarningTAEClay52 min
Jun 14, 11:47 AM EDTTornado Warning Tornado observedTAEQuitman, Randolph9 min
Jun 14, 12:40 PM EDTSpecial Weather StatementTAEQuitman50 min
Jun 14, 12:42 PM EDTTornado WarningTAERandolph48 min
Jun 14, 1:05 PM EDTTornado WarningTAEClay, Early25 min
Jun 14, 1:09 PM EDTSevere Thunderstorm WarningTAEClay36 min
Jun 14, 1:15 PM EDTTornado WarningTAEQuitman, Randolph25 min
Jun 14, 1:17 PM EDTTornado WarningTAEEarly43 min
Jun 14, 1:25 PM EDTTornado WarningTAECalhoun, Clay, Early50 min
Jun 14, 1:46 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell44 min
Jun 14, 1:57 PM EDTTornado WarningTAEEarly48 min
Jun 14, 2:07 PM EDTTornado WarningTAEBaker, Calhoun, Dougherty38 min
Jun 14, 2:34 PM EDTTornado Warning Tornado observedConsiderable damage threatTAEBaker, Calhoun, Dougherty, Early41 min
Jun 14, 2:35 PM EDTAreal Flood AdvisoryTAELee, Randolph, Terrell115 min
Jun 14, 2:59 PM EDTTornado WarningTAEDougherty, Lee, Turner, Worth46 min
Jun 14, 3:03 PM EDTTornado Warning Tornado observedTAEBaker, Dougherty, Mitchell42 min
Jun 14, 3:04 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes41 min
Jun 14, 3:35 PM EDTTornado WarningTAEBen Hill, Irwin, Turner, Worth40 min
Jun 14, 3:37 PM EDTTornado WarningTAEDougherty, Worth38 min
Jun 14, 3:43 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell47 min
Jun 14, 3:53 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell67 min
Jun 14, 4:11 PM EDTTornado WarningTAEBen Hill, Irwin, Turner49 min
Jun 14, 4:12 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth63 min
Jun 14, 4:14 PM EDTFlash Flood WarningTAEQuitman, Randolph, Terrell6 hr
Jun 14, 4:21 PM EDTTornado WarningTAEBaker, Calhoun, Dougherty, Mitchell39 min
Jun 14, 4:23 PM EDTFlash Flood WarningTAELee6 hr
Jun 14, 4:27 PM EDTSevere Thunderstorm WarningTAELee, Quitman, Randolph, Terrell48 min
Jun 14, 4:42 PM EDTTornado WarningTAEIrwin35 min
Jun 14, 4:49 PM EDTFlash Flood WarningTAEDougherty6 hr
Jun 14, 4:56 PM EDTTornado WarningTAEDougherty, Mitchell, Turner, Worth49 min
Jun 14, 5:10 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph80 min
Jun 14, 5:13 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell77 min
Jun 14, 5:29 PM EDTFlash Flood WarningTAEWorth6 hr
Jun 14, 5:32 PM EDTTornado WarningTAEBerrien, Colquitt, Cook, Tift, Worth43 min
Jun 14, 5:36 PM EDTTornado WarningTAEColquitt, Dougherty, Mitchell, Worth39 min
Jun 14, 5:43 PM EDTSevere Thunderstorm WarningTAELee, Terrell62 min
Jun 14, 6:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift80 min
Jun 14, 6:10 PM EDTTornado WarningTAEBerrien50 min
Jun 14, 6:21 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Mitchell and 2 more69 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningTAEBaker, Brooks, Colquitt, Cook, Decatur, Early and 5 more88 min
Jun 14, 7:21 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Lowndes84 min
Jun 14, 7:34 PM EDTSevere Thunderstorm Warning Considerable damage threatTAECalhoun, Clay, Early, Miller, Randolph71 min
Jun 14, 7:42 PM EDTSevere Thunderstorm Warning Destructive damage threatTAEEarly, Miller, Seminole33 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.